MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMHX330 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
11/19/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Photo evaluation summary: upon visual evaluation of the image provided in the complaint no apparent damage or visual anomalies were observed.As the product involved in this complaint was not received, the device could not be analyzed according to our procedures.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Reason for device explant and/or reoperation: left capsular contracture; baker grade iii.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a female patient underwent revision breast augmentation with 330cc mentor memorygel xtra breast implant on both sides and experienced bilateral capsular contracture; baker grade iii postoperatively.As a result, the patient underwent bilateral replacement surgery with catalog number smhx350; serial number (b)(6) on the left side, and with catalog number smhx350; serial number (b)(6) on the right side on (b)(6) 2025.This medwatch report is for the patient¿s left-sided device.
Additional Manufacturer Narrative
On february 27, 2026, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Per paperwork received with the device, patient's initials have been updated to "(b)(6)." under field a1 on this form.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 23, 2026, device evaluation was completed as follows: mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).